Alabama, 2005Damaging Wind in Alabama, April 30, 2005
April 30, 2005 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 30, 3:19 AM CST, 19 minutes earlier.
Area forecast discussion, Apr 30, 3:19 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
419 AM CDT SAT APR 30 2005
.SHORT TERM...(TODAY THRU MONDAY).
NOT MUCH TIME MODEL DISCUSSIONS THIS MORNING TO TO ONGOING SEVERE
WEATHER. NEEDLESS TO SAY...AIRMASS IS PRIMED FOR SEVERE
THUNDERSTORMS TODAY AND WENT CATEGORICAL POPS FOR MOST OF THE
FORECAST AREA. MODELS CONTINUE TO SLOW MOVEMENT OF COLD FRONT AND
HAD TO INCREASE RAIN CHANCES FOR SOUTHERN COUNTIES FOR THIS
EVENING. COLD FRONT HAS FINALLY MADE IT INTO NW ALABAMA AND
SHOULD BE NEAR A TCL-BHM-ANB LINE AROUND NOON TODAY. RAIN SHOULD
OUT OF CENTRAL ALABAMA BY MIDNIGHT WITH CLEARING SKIES FROM NORTH
TO SOUTH.
GOOD COLD AIR ADVECTION ON SUNDAY WILL BRING MOSTLY CLEAR SKIES...
COOLER TEMPS...AND DRIER AIR. DUE TO THE DRIER AIRMASS...LOWS
WILL DROP BACK INTO THE 40S TONIGHT AND SUNDAY NIGHT. SOME
INCREASE IN HIGH CLOUDS ON MONDAY AS WEAK SHORT WAVE TROF MOVES
INTO THE OHIO VALLEY.
.LONG TERM...(TUESDAY THRU FRIDAY).
GLOBAL MODELS HAVE BEEN VERY INCONSISTENT WITH WEATHER PATTERN
NEXT WEEK AS MODELS HAVE NOW BACKED OFF CONSIDERABLY ON RAINFALL
AMOUNTS. CONFIDENCE IS LOW FOR THIS TIME PERIOD...BUT BEST RAIN
CHANCES LOOK TO BE WEDNESDAY AND THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 74 48 71 45 / 80 10 0 10
ANNISTON 75 49 71 46 / 80 20 0 10
BIRMINGHAM 74 48 71 45 / 80 10 0 10
TUSCALOOSA 74 47 71 46 / 80 10 0 10
CALERA 74 48 71 46 / 80 20 0 10
AUBURN 78 53 75 48 / 80 50 0 10
MONTGOMERY 77 52 74 48 / 80 40 0 10
TROY 78 54 76 48 / 80 60 0 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
58/ROSE
Hazardous weather outlook, Apr 29, 10:00 PM CST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1100 PM CDT FRI APR 29 2005
ALZ011>015-017>050-301230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1100 PM CDT FRI APR 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(FOR THE REMAINDER OF THE NIGHT).
A TORNADO WATCH IS IN EFFECT FOR A PORTION OF NORTHWESTER
ALABAMA...GENERALLY NORTHWEST OF A LINE FROM ALICEVILLE IN
PICKENS COUNTY...TO JASPER IN WALKER COUNTY. THIS WATCH
INCLUDES THE TUSCALOOSA METROPOLITAN AREA. AN APPROACHING LINE OF
THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND DAMAGE IN PORTIONS OF
MISSISSIPPI...AS WELL AS HAIL OVER ONE INCH IN DIAMETER. SEVERAL
TORNADOES HAVE ALSO BEEN REPORTED.
FARTHER EAST..DATA POINTS TO A MUCH MORE STABLE ATMOSPHERE. AS A
RESULT THERE IS LOW TO MODERATE CONFIDENCE THAT SEVERE STORMS COULD
SURVIVE IN CENTRAL ALABAMA. HOWEVER...A SURGE OF MOISTURE INTO
THE AREA AND A LOW LEVEL JET COULD PROVIDE THE ADDITIONAL
INGREDIENTS FOR SEVERE ACTIVITY. THIS EVENT IS EVOLVING EVERY
MINUTE AND WILL BE MONITORED CLOSELY. ANYONE ATTENDING OUTDOOR
EVENTS SHOULD MONITOR A WEATHER RADIO...OR YOUR FAVORITE MEDIA
OUTLET CLOSELY.
.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY).
THUNDERSTORMS ALONG A SLOW MOVING COLD FRONT WILL CONTINUE TO AFFECT
AREAS SOUTH OF INTERSTATE 20 EARLY SATURDAY MORNING. ISOLATED SEVERE
STORMS ARE POSSIBLE DURING THE DAY SATURDAY.
SEVERAL STORM SYSTEMS ARE FORECAST TO MOVE ALONG THE GULF COAST
NEXT WEEK. THERE IS THE POTENTIAL FOR HEAVY RAINFALL ACROSS SOUTH
ALABAMA WITH THESE SYSTEMS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL LIKELY BE REQUIRED TONIGHT AND EARLY SATURDAY.
In the hours before
Special weather statement, Apr 30, 12:46 AM CST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
146 AM CDT SAT APR 30 2005
ALZ012-013-300730-
FAYETTE-LAMAR-
146 AM CDT SAT APR 30 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE AND LAMAR COUNTIES
UNTIL 230 AM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...
...PEA SIZE HAIL AND GUSTY WINDS UP TO 45 MPH ARE POSSIBLE AS WELL.
AT 146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM WAYSIDE TO MOLLOY...MOVING EAST AT 45 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
MOLLOY...BEAVERTON...MANSFIELD...VERNON...WAYSIDE...MOUNT VERNON...
GLEN ALLEN AND BAZEMORE THROUGH 230 AM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING
ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR
SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND
AS POSSIBLE.
Special weather statement, Apr 30, 1:07 AM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
207 AM CDT SAT APR 30 2005
ALZ014-015-300745-
WALKER-WINSTON-
207 AM CDT SAT APR 30 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER AND WINSTON
COUNTIES UNTIL 245 AM CDT...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER ELDRIDGE...MOVING EAST AT 45 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ELDRIDGE...LYNN...
CARBON HILL...NAUVOO...POPLAR SPRINGS...CURRY AND ARLEY THROUGH 245
AM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
PEA SIZE HAIL...FREQUENT LIGHTNING...AND HEAVY RAINFALL ARE POSSIBLE
WITH THIS STORM AS WELL.
Special weather statement, Apr 30, 2:10 AM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
310 AM CDT SAT APR 30 2005
ALZ012-013-300900-
FAYETTE-LAMAR-
310 AM CDT SAT APR 30 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE AND LAMAR COUNTIES
UNTIL 400 AM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...
AT 309 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 13 MILES EAST OF STUDDARDS CROSSROADS TO
MILLPORT...MOVING EAST AT 55 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
WAYSIDE...VERNON...MOUNT VERNON...MILLPORT...MANSFIELD...GLEN
ALLEN...BAZEMORE AND STUDDARDS CROSSROADS THROUGH 400 AM CDT.
ANOTHER THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Apr 30, 3:15 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
415 AM CDT SAT APR 30 2005
ALZ018-301000-
ETOWAH-
415 AM CDT SAT APR 30 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ETOWAH COUNTY UNTIL
500 AM CDT...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES NORTHWEST OF RIDGEVILLE...MOVING EAST AT 50 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WALNUT GROVE...
RIDGEVILLE...REECE CITY...GADSDEN...ATTALLA...ALTOONA AND KEENER
THROUGH 500 AM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
FREQUENT LIGHTNING AND PEA SIZE HAIL ARE POSSIBLE AS WELL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 AM CDT IN ETOWAH COUNTY.
MBS/91
Local storm report, Apr 30, 3:20 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
420 AM CDT SAT APR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM HAIL GU-WIN 33.96N 87.87W
04/30/2005 0.50 INCH MARION AL PUBLIC
MARBLE SIZE HAIL IN THE CITY OF GU-WIN.
0307 AM HAIL 8 NW JASPER 33.93N 87.37W
04/30/2005 0.25 INCH WALKER AL TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN THE SARAGOSSA COMMUNITY.
0311 AM FUNNEL CLOUD 7 N JASPER 33.95N 87.27W
04/30/2005 WALKER AL TRAINED SPOTTER
ROTATING WALL CLOUD SPOTTED 7.2 MILES NORTH OF THE CITY
OF JASPER ON HWY 5.
0317 AM HAIL CURRY 33.95N 87.21W
04/30/2005 0.75 INCH WALKER AL EMERGENCY MNGR
PENNY SIZE HAIL IN THE CITY OF CURRY.
0320 AM TSTM WND DMG SIPSEY 33.82N 87.08W
04/30/2005 WALKER AL FIRE DEPT/RESCUE
POWER LINES DOWNED IN THE CITY OF SIPSEY.
&&
JSSSpecial weather statement, Apr 30, 3:34 AM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
434 AM CDT SAT APR 30 2005
ALZ020-301015-
CHEROKEE-
434 AM CDT SAT APR 30 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL
515 AM CDT...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...
AT 434 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 6 MILES NORTH OF SAND ROCK TO 15 MILES
SOUTHWEST OF BALL FLAT...MOVING EAST AT 50 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR SAND
ROCK...LEESBURG...BLANCHE...CENTRE...BALL FLAT...POPE...GAYLESVILLE
AND CEDAR BLUFF THROUGH 515 AM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Thunderstorm Wind, St. Clair
- When
- April 30, 3:38 AM CST to 3:48 AM CST
- Where
- St. Clair County, Countywide
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.717, -86.317
A few trees were blown down across the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Alabama, April 30, 2005$400,000 · F1 · 1 event
- Tornadoes in Alabama, April 30, 2005$181,000 · F1 · 5 events
- Tornado in Alabama, April 30, 2005$200,000 · F1 · 1 event
- Tornado in Alabama, April 30, 20051 injured · $110,000 · F1 · 1 event
- Damaging Wind in Alabama, April 30, 2005$500,000 · 70 kt wind · 1 event
- Damaging Wind in Alabama, April 30, 20054 injured · $100,000 · 60 kt wind · 1 event
- Tornado in Alabama, April 30, 2005$125,000 · F1 · 1 event
- Flash Flood in Kentucky, April 30, 2005$300,000 · 1 event
- Tornado in Alabama, April 30, 2005$150,000 · F0 · 1 event
- Tornado in Alabama, April 30, 2005$40,000 · F1 · 1 event
- Tornado and Hail in Alabama, April 30, 2005$103,000 · F0 · 2 events
- Hail and Damaging Wind in Alabama, April 30, 2005$101,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446237.